Alert archive / California / Small Craft Advisories in 2022

Small Craft Advisory 69, NWS Eureka, CA

June 5, 2022

NWS Eureka, CA issued this small craft advisory at Jun 5, 2022, 2:28 PM PDT. It took effect at Jun 6, 2022, 9:00 AM PDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Jun 5, 2022, 2:28 PM PDT (21:28 UTC)
In effect from
Jun 6, 2022, 9:00 AM PDT
Expired
Jun 7, 2022, 9:00 AM PDT
In force
24 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

813 
WHUS76 KEKA 052128
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
228 PM PDT Sun Jun 5 2022

PZZ475-060530-
/O.NEW.KEKA.SC.Y.0069.220606T1600Z-220607T1600Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
228 PM PDT Sun Jun 5 2022

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM MONDAY TO 9 AM PDT
TUESDAY...

* WHAT...Northwest winds 15 to 25 kt with localized gusts up to 
  35 kt and seas 5 to 7 feet expected.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...From 9 AM Monday to 9 AM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ455-060530-
/O.NEW.KEKA.SC.Y.0069.220606T1600Z-220607T1000Z/
Cape Mendocino to Pt Arena out 10 nm-
228 PM PDT Sun Jun 5 2022

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM MONDAY TO 3 AM PDT
TUESDAY...

* WHAT...Northwest winds 15 to 25 kt with a few gusts up to 35 kt
  and seas 5 to 8 feet expected.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...From 9 AM Monday to 3 AM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
7 follow-up statements
143 
WHUS76 KEKA 060320
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
820 PM PDT Sun Jun 5 2022

PZZ475-061130-
/O.CON.KEKA.SC.Y.0069.220606T1600Z-220607T1600Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
820 PM PDT Sun Jun 5 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM MONDAY TO
9 AM PDT TUESDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 35 kt and 
  seas 5 to 9 feet expected.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...From 9 AM Monday to 9 AM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small crafts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ455-061130-
/O.CON.KEKA.SC.Y.0069.220606T1600Z-220607T1000Z/
Cape Mendocino to Pt Arena out 10 nm-
820 PM PDT Sun Jun 5 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM MONDAY TO
3 AM PDT TUESDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 35 kt and 
  seas 5 to 9 feet expected.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...From 9 AM Monday to 3 AM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small crafts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
455 
WHUS76 KEKA 060950
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
250 AM PDT Mon Jun 6 2022

PZZ475-061800-
/O.CON.KEKA.SC.Y.0069.220606T1600Z-220607T1600Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
250 AM PDT Mon Jun 6 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING
TO 9 AM TUESDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts to 30 kt and seas 5 
  to 7 feet expected.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...From 9 AM this morning to 9 AM Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller vessels, 
should avoid navigating in hazardous conditions.

$$

PZZ455-061800-
/O.CON.KEKA.SC.Y.0069.220606T1600Z-220607T1000Z/
Cape Mendocino to Pt Arena out 10 nm-
250 AM PDT Mon Jun 6 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING
TO 3 AM TUESDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts to 30 kt and seas 5 
  to 7 feet expected.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...From 9 AM this morning to 3 AM Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller vessels, 
should avoid navigating in hazardous conditions.

$$
471 
WHUS76 KEKA 061542
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
842 AM PDT Mon Jun 6 2022

PZZ475-062345-
/O.CON.KEKA.SC.Y.0069.220606T1600Z-220607T1600Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
842 AM PDT Mon Jun 6 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT
TUESDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 5 to 7 feet expected.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 9 AM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ455-062345-
/O.CON.KEKA.SC.Y.0069.220606T1600Z-220607T1000Z/
Cape Mendocino to Pt Arena out 10 nm-
842 AM PDT Mon Jun 6 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
TUESDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 5 to 7 feet expected.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...Until 3 AM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
768 
WHUS76 KEKA 062106
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
206 PM PDT Mon Jun 6 2022

PZZ475-070515-
/O.EXT.KEKA.SC.Y.0069.000000T0000Z-220607T1500Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
206 PM PDT Mon Jun 6 2022

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM PDT TUESDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 5 to 7 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 8 AM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ455-070515-
/O.EXT.KEKA.SC.Y.0069.000000T0000Z-220607T1200Z/
Cape Mendocino to Pt Arena out 10 nm-
206 PM PDT Mon Jun 6 2022

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT TUESDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 5 to 7 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...Until 5 AM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
523 
WHUS76 KEKA 070329
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
829 PM PDT Mon Jun 6 2022

PZZ475-071130-
/O.EXT.KEKA.SC.Y.0069.000000T0000Z-220607T1600Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
829 PM PDT Mon Jun 6 2022

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PDT TUESDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 
  6 to 9 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 9 AM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small crafts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ455-071130-
/O.EXT.KEKA.SC.Y.0069.000000T0000Z-220607T1300Z/
Cape Mendocino to Pt Arena out 10 nm-
829 PM PDT Mon Jun 6 2022

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM PDT TUESDAY...

* WHAT...Northwest winds 10 to 20 kt with gusts to around 25 kt 
  and seas 5 to 9 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...Until 6 AM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small crafts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
610 
WHUS76 KEKA 071008
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
308 AM PDT Tue Jun 7 2022

PZZ475-071600-
/O.CON.KEKA.SC.Y.0069.000000T0000Z-220607T1600Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
308 AM PDT Tue Jun 7 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM THIS MORNING...

* WHAT...Northwest winds 15 to 20 kt with gusts to 25 kt and seas 5 
  to 7 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 9 AM this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller vessels, 
should avoid navigating in hazardous conditions.

$$

PZZ455-071300-
/O.CON.KEKA.SC.Y.0069.000000T0000Z-220607T1300Z/
Cape Mendocino to Pt Arena out 10 nm-
308 AM PDT Tue Jun 7 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EARLY THIS 
MORNING...

* WHAT...Northwest winds 10 to 15 kt and seas 5 to 7 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...Until 6 AM early this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller vessels, 
should avoid navigating in hazardous conditions.

$$
618 
WHUS76 KEKA 071546
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
846 AM PDT Tue Jun 7 2022

PZZ475-071700-
/O.EXP.KEKA.SC.Y.0069.000000T0000Z-220607T1600Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
846 AM PDT Tue Jun 7 2022

...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING...



$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Jun 5, 2:25 PM PDT, 3 minutes earlier.

Area forecast discussion, Jun 5, 2:25 PM PDT, 3 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
225 PM PDT Sun Jun 5 2022

.SYNOPSIS...Showers will continue to decrease in coverage and
intensity this afternoon, with warmer and drier weather expected
during the coming week. A weak front may offer some coastal
drizzle is late Tuesday.

&&

.DISCUSSION...Post frontal showers across the area this morning
will continue to decrease in areal coverage and intensity through
the afternoon. By evening, most of the area will be rain free,
but very isolated showers may linger N of Cape Mendocino.
Temperatures will remain mild along the coast during the next
week, with warmer temperatures across the interior. An upper low
will continue to meander over the Gulf of Alaska...while the
upper low remains quasi-stationary, there is still the
possibility that a trough could track a bit farther S toward the
area to give us a glancing blow of light rainfall across the N.
The best chances of this will be late Tuesday and again by Friday,
but uncertainty remains high.

&&

.AVIATION...Light rain showers continue to taper off this afternoon,
with ceilings lifting to VFR for areas south of Trinidad. IFR to
LIFR ceilings are expected to return to the Redwood coast this
evening as a weak front pushes down the coast. Gusty west winds have
developed across Mendocino and Lake counties this afternoon,
although these should weaken this evening. South to southwest winds
continue until this evening north of Cape Mendocino, with winds
going light and variable late this evening and turning northerly
tomorrow morning.

&&

.MARINE...Southerly winds weaken significantly tonight, turning
light northerly by early Monday morning. These northerlies then
accelerate to small craft advisory levels by late Monday morning in
the lee of Cape Mendocino, prompting SCY for the southern zones
tomorrow afternoon. A brief period of SCY northerlies is possible in
the northern outers tomorrow afternoon as well, however coverage is
insignificant enough to not warrant any products. Winds
significantly weaken Tuesday, then northerlies strengthen south of
the Cape once again late this weNumerous showers across the area early this morning
will gradually decrease in areal coverage and intensity through
today. By evening, most of the area will be rain-free, but isolated
showers will linger N of Cape Mendocino. Temperatures will remain
mild along the coast during the next week, with warmer
temperatures across the interior. An upper low will continue to
meander over the Gulf of Alaska. With the upper low remaining
quasi-stationary, there is still the possibility that a trough
could track a bit farther S toward the area to give us a glancing
blow of light rainfall across the N. The best chances of this will
be late Tuesday and again by Friday, but uncertainty is high.
/SECek. Seas remain primarily locally driven, with a small, mid-
period W swell possibly moving in late this week.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
None.
NORTHWEST CALIFORNIA COASTAL WATERS...
     Small Craft Advisory from 9 AM Monday to 3 AM PDT Tuesday
     for PZZ455.

     Small Craft Advisory from 9 AM Monday to 9 AM PDT Tuesday
     for PZZ475.

&&

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png
Hazardous weather outlook, Jun 5, 9:02 AM PDT, 5 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
902 AM PDT Sun Jun 5 2022

CAZ101>115-061615-
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Southwestern Humboldt-Northern Humboldt Interior-
Southern Humboldt Interior-Northern Trinity-Southern Trinity-
Mendocino Coast-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Southwestern Mendocino Interior-
Southeastern Mendocino Interior-Northern Lake-Southern Lake-
902 AM PDT Sun Jun 5 2022

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

Nearby

Small Craft Advisories in California, 2022Every small craft advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.